Hail, Barry
- When
- April 21, 4:55 PM CST
- Where
- Barry County, Wheelerville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.833, -93.633
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Apr 21, 2:11 PM CST, 2 hours 44 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 311 PM CDT WED APR 21 2004 .DISCUSSION... SHORT TERM (TONIGHT - SATURDAY)... A VERY COMPLICATED FORECAST FOR THE NEXT 3 TO 4 DAYS WITH SO MUCH COMPLEXITY WITH BOTH THE MESO SCALE AND SYNOPTIC PATTERNS. MODELS ARE HAVING A TOUGH TIME HANDLING CONVECTION OVER THE NEXT 12 TO 18 HOURS WITH A LOT OF DISAGREEMENT BETWEEN THE GFS AND THE ETA. HECK EVEN THE ETA AND MESO ETA HAVE SIGNIFICANT DIFFERENCES IN AREAL COVERAGE AND AMOUNTS OF PRECIP TONIGHT. IN ANY CASE THE GFS IS HAVING SERIOUS CONVECTIVE FEEDBACK PROBLEMS WITH RELEASING TOO MUCH LATENT HEAT IN THE LOWER TROP AND DEVELOPING A HUGE MCS TONIGHT UP IN THE CORN BELT. ON THE OTHER HAND...THE MESO ETA AND ETA ARE HAVING PROBLEMS WITH HANDLING THE PROGRESSION OF THE UPPER SPEED MAX THAT IS NOW NOSING INTO THE OZARKS. I DONT BUY THE ETAS QPF SOLUTION ONE BIT WITH AMOUNTS HIGHLY CORRELATED WITH THE 250 MB DIVERGENCE FIELDS. AS THE 250 MB SPEED MAX SLOWLY PUSHES EAST TONIGHT...A PIECE OF THIS BREAKS OFF LEAVING SW MISSOURI IN A HIGHLY DIFFLUENT REGION. SO THIS LEAVES TONIGHTS PRECIP DEPENDENT UPON ADVECTED STORMS FROM OKLAHOMA AND POTENTIAL TEMP FIELDS WHICH DONT SEEM TO BAD. DEEP PRESSURE ADVECTION WILL INTERACT WITH INSTABILITY TO PRODUCE A SWATH OF SHOWERS AND THUNDERSTORMS. AS A MATTER OF FACT...CORFIDI VECTORS SUGGEST TONIGHTS STORMS OVER OKLAHOMA SHOULD TRACK INTO SE KANSAS AND SOUTHERN MISSOURI DURING THE OVERNIGHT HOURS. FOR THESE TWO REASONS...I WENT AHEAD AND BUMPED POPS UP TO 70 PERCENT AREA WIDE. THERE REMAINS A LOT OF UNCERTAINTY WITH THE FORECAST FROM TOMORROW THROUGH SATURDAY. MUCH WILL DEPEND UPON THE POSITIONING OF A SYNOPTIC SCALE STATIONARY BOUNDARY AFTER TONIGHTS CONVECTION. THE MESO ETA HAS THIS FEATURE ALONG THE ARKANSAS AND MISSOURI BORDER TOMORROW AFTERNOON WITH MORE STORMS DEVELOPING FROM THE MASS CONVERGENCE AND INSTABILITY. BUT WHO KNOWS...CONVECTION MAY PUSH THE BOUNDARY FURTHER SOUTH LEAVING SOUTHERN MISSOURI WITHIN THE DRY AND STABLE AIR. SO TOMORROW AFTERNOON...POPS WILL BE WEIGHTED HEAVIEST ALONG THE ARKANSAS BORDER. THE MAIN UPPER COLD CORE IS PROGGED TO SLOWLY PUSH THROUGH FRIDAY INTO SATURDAY. THE ETA SOLUTION IS NOW MORE IN LINE WITH THE GFS FROM YESTERDAYS RUNS. AT THE SURFACE...THE SYSTEM WILL APPROACH THE REGION IN THE FORM OF AN INVERTED TROUGH...AND IT APPEARS AS THOUGH THE WARM FRONT DOESNT PENETRATE SOUTHERN MISSOURI UNTIL SATURDAY AFTERNOON. INSTEAD OF A SEVERE WEATHER THREAT...HEAVY RAIN NORTH OF THE WARM FRONT SEEMS TO BE THE PRIMARY HAZARD FOR SOUTHEAST KANSAS AND MISSOURI ON FRIDAY. AFTERNOON HEATING WILL BE THE QUESTION MARK ON SATURDAY FOR SEVERE WEATHER POTENTIAL. STAY TUNED. LONG TERM (SUNDAY THROUGH TUESDAY)... THE ACTIVE PATTERN LOOKS TO COME TO AN END BY SUNDAY AS UPPER LEVEL RIDGING DOMINATES THE WESTERN HALF OF THE U.S. NORTHWEST FLOW OVER THE NATIONS MID SECTION IS THE RESULT WITH SUBTLE DISTURBANCES SWINGING THROUGH. MOISTURE WILL BE DIFFICULT TO COME BY AS MOISTURE TRANSPORT FROM THE GULF IS SHUNTED EAST. NEAR NORMAL TEMPERATURES AND LITTLE TO NO RAIN CHANCES ARE IN THE OFFING FOR EARLY NEXT WEEK. CRAMER && .AVIATION... MAIN CONCERN WILL BE CEILINGS ASSOCIATED WITH POSSIBLE THUNDERSTORMS MOVING NORTHWARD FORM OK/AR OVERNIGHT. KSGF AND KJLN WILL BE VFR INTO THE EVENING HOURS. HAVE DROPPED CEILINGS TO THE LOW END OF MVFR CATEGORY FOR NOW AFT 06Z...BUT IF THE CONVECTIVE SITUATION PLAYS OUT AS ANTICIPATED WE WILL LIKELY SEE IFR CONDITIONS LATE TONIGHT AND EARLY THU MORNING. DSA && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE .KS...NONE WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 532 PM CDT WED APR 21 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-220100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE- LAWRENCE-MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS- POLK-PULASKI-SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER- WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 532 PM CDT WED APR 21 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS CONTAINING HAIL UP TO THE SIZE OF NICKELS... AND DAMAGING WINDS UP TO 70 MPH. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. AREAS AFFECTED AND TIMING: ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG THE MISSOURI ARKANSAS BORDER THROUGH MIDNIGHT. THUNDERSTORMS ARE EXPECTED TO BECOME MORE NUMEROUS OVERNIGHT AS A THUNDERSTORM COMPLEX IS EXPECTED TO FORM. DISCUSSION: A COLD FRONT WAS SITUATED ACROSS SOUTHERN MISSOURI EARLY THIS EVENING WITH A WARM FRONT STRETCHING ACROSS CENTRAL OKLAHOMA. ISOLATED THUNDERSTORMS WILL BE POSSIBLE WITHIN A NARROW BAND OF INSTABILITY SOUTH OF THE COLD FRONT THIS EVENING ACROSS EXTREME SOUTHERN MISSOURI ALONG THE ARKANSAS BORDER. THE MAIN THUNDERSTORM THREAT THIS EVENING WILL BE WITH LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS...ALTHOUGH AN ISOLATED TORNADO CAN NOT BE RULED OUT. THUNDERSTORMS ACROSS OKLAHOMA THIS EVENING ARE EXPECTED TO FORM INTO A THUNDERSTORM COMPLEX OVERNIGHT AND SPREAD INTO SOUTHERN AND CENTRAL MISSOURI AFTER MIDNIGHT. THE MAIN THREAT WILL BE WITH HEAVY RAIN...ALTHOUGH SOME LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS CAN NOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS WILL AGAIN BE POSSIBLE THURSDAY NIGHT AND INTO SATURDAY AS A STATIONARY FRONT REMAINS POSITIONED NEAR THE MISSOURI AND ARKANSAS BORDER. AN UPPER LEVEL LOW PRESSURE SYSTEM WILL APPROACH THE REGION LATE FRIDAY AND SATURDAY...ENHANCING UPWARD VERTICAL MOTION TO PROLONG THE DEVELOPMENT OF RAIN AND THUNDERSTORMS. MINOR FLOODING MAY BECOME A CONCERN BY SATURDAY AS STORM TOTAL RAINFALL AMOUNTS WILL SATURATE SOILS AND INCREASE RUNOFF...ESPECIALLY WITHIN THE ROCKY TERRAIN OF THE SOUTHERN MISSOURI OZARKS REGION. A PATTERN CHANGE WILL OCCUR BY LATE SATURDAY AND SUNDAY AS THE ACTIVE WEATHER SHIFTS EAST OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING AND OVERNIGHT OVER EXTREME SOUTHERN MISSOURI AND FAR SOUTHEAST KANSAS. LINDENBERG/CRAMER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
428 PM CDT WED APR 21 2004
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0423 PM HAIL RIDGEDALE 36.52N 93.25W
04/21/2004 0.75 INCH TANEY MO PUBLIC
DSAThe national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5391382.